Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

I sleep 16 to q18 hours a day. Doctors aren’t

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5600 Questions
Question
I sleep 16 to q18 hours a day. Doctors aren’t able to help. I am 72 years old and have a fib, I do take medication for this which causes some of the problem. But I have to change this sleep pattern. What can I do?
Mon, 5 Feb 2018 in Sleep Disorders
 
 
Answered by Dr. Sudhir Kumar 21 minutes later
Brief Answer:
Modafinil can help.

Detailed Answer:
Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and I would try my best to help you.

I have noted your clinical details. Generally, more sleep has fewer adverse effects on the body, as compared to lesser sleep. However, excessive sleep is also not desirable. If your a fib medications can not be altered or stopped (which could be a part of the sleep problem), you could try modafinil tablets. Modafinil tablets are effective in causing alertness in people who sleep too much.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in

Above answer was peer-reviewed by
 
Follow-up: I sleep 16 to q18 hours a day. Doctors aren’t 9 minutes later
Where can I get Modafinil. Is it compatible with my other medication..Digoxin, Pradaxa,, Lipitor,Clondine, and Venlafaxine. If so can I buy on line, do I need a prescription?
 
 
Answered by Dr. Sudhir Kumar 10 minutes later
Brief Answer:
Modafinil is a prescription drug.

Detailed Answer:
Thank you for getting back.

Modafinil is a prescription drug, and you can get it prescribed by your doctor. It is compatible with other medications.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor